Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)



Two-dimensional representations of groups with property FA

Author: Roger C. Alperin
Journal: Proc. Amer. Math. Soc. 108 (1990), 283-284
MSC: Primary 20E99
MathSciNet review: 990411
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: We show that the two-dimensional representations of groups having property FA have finite image, if they always have compact closure.

References [Enhancements On Off] (What's this?)

  • [B] H. Bass, Finitely generated subgroups of $ {\text{G}}{{\text{L}}_2}$, The Smith Conjecture, edited by H. Bass and J. W. Morgan, Academic Press, New York, 1984. MR 758465
  • [S] J-P. Serre, Trees, Springer-Verlag, New York, 1980. MR 607504 (82c:20083)
  • [W$ _{1}$] Y. Watatani, Property $ T$ of Kazhdan implies property FA of Serre, Math. Japonica 27 (1981), 97-103. MR 649023 (83i:22006)
  • [W$ _{2}$] B. A. F. Wehrfritz, Infinite linear groups, Springer-Verlag, New York, 1973. MR 0335656 (49:436)
  • [Z] R. Zimmer, Kazhdan groups acting on compact manifolds, Inventiones Math. 75 (1984), 425-436. MR 735334 (86a:22009)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 20E99

Retrieve articles in all journals with MSC: 20E99

Additional Information

Keywords: Property FA
Article copyright: © Copyright 1990 American Mathematical Society

American Mathematical Society